Alert archive / North Carolina / Beach Hazards Statements in 2019

Beach Hazards Statement 14, NWS Newport/Morehead City, NC

May 30, 2019Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at May 30, 2019, 11:01 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at May 31, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 30, 2019, 11:01 PM EDT (03:01 UTC)
In effect from
May 31, 2019, 8:00 AM EDT
Expired
May 31, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

659 
WHUS42 KMHX 310301
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1101 PM EDT Thu May 30 2019

......HIGH THREAT OF RIP CURRENTS ALONG ALL THE BEACHES BETWEEN 
SOUTH OF CAPE HATTERAS AND BOGUE INLET...

.The combination of a long period swell and onshore winds will
produce a high rip current risk along the beaches south of Cape
Hatteras to Bogue Inlet. 

NCZ196-204-205-311515-
/O.NEW.KMHX.BH.S.0014.190531T1200Z-190601T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
1101 PM EDT Thu May 30 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect from 8 AM EDT
Friday through Friday evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Carteret, Ocracoke Island and Hatteras Island.

* TIMING AND TIDES...The most likely time for strong rip currents
  will be a couple hours either side of low tide, which will occur
  around 1145 AM Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.


&&

$$
3 follow-up statements
556 
WHUS42 KMHX 310813
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
413 AM EDT Fri May 31 2019

...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET
TODAY...

.Southwest wind swell will bring rough conditions and an increased
threat for rip currents to all beaches from Hatteras Island south
to North Topsail Beach today. Conditions will be especially 
favorable for rip currents around the time of the midday high 
today.

NCZ195-312015-
/O.EXA.KMHX.BH.S.0014.190531T1200Z-190601T0000Z/
West Carteret-
413 AM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect from 8 AM EDT this
morning through this evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...West Carteret including Atlantic Beach and Emerald
  Isle.

* TIMING AND TIDES...The most likely time for strong rip currents
  will be a couple hours either side of low tide, which will occur
  around 1145 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

NCZ196-204-205-312015-
/O.CON.KMHX.BH.S.0014.190531T1200Z-190601T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
413 AM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Hatteras Island, Ocracoke Island and East Carteret.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1145 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
694 
WHUS42 KMHX 010011
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
811 PM EDT Fri May 31 2019

...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET
THROUGH SATURDAY EVENING...

.Long wave swell will continue to bring rough conditions and an 
increased threat for rip currents to all beaches from Hatteras 
Island south to North Topsail Beach today. Conditions will be 
especially favorable for rip currents around the time low tide 
Saturday.

NCZ195-196-204-205-011215-
/O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/
/O.NEW.KMHX.BH.S.0015.190601T0011Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
811 PM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR
BEACHES SOUTH OF OREGON INLET TO BOGUE SOUND INLET...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Saturday
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...West Carteret, East Carteret, Ocracoke Island and 
  Hatteras Island.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1145 AM Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.


&&

$$
553 
WHUS42 KMHX 010018 CCA
CFWMHX

Coastal Hazard Message...CORRECTED
National Weather Service Newport/Morehead City NC
818 PM EDT Fri May 31 2019

...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET
THROUGH SATURDAY EVENING...

.Long wave swell will continue to bring rough conditions and an 
increased threat for rip currents to all beaches from Hatteras 
Island south to North Topsail Beach through Saturday evening. 
Conditions will be especially favorable for rip currents around 
the time low tide Saturday.

NCZ195-196-204-205-011215-
/O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/
/O.COR.KMHX.BH.S.0015.190601T0016Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
818 PM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR
BEACHES SOUTH OF CAPE HATTERAS TO BOGUE INLET...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Saturday
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...West Carteret, East Carteret, Ocracoke Island and 
  Hatteras Island.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1145 AM Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.


&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 30, 9:55 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 30, 9:55 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
955 PM EDT Thu May 30 2019

.SYNOPSIS...
High pressure will remain offshore through tonight. A cold
front is expected to move into the area late Friday and
gradually dissipate over the weekend. Another cold front will
cross early Monday. High pressure will build in through middle
next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 945 PM Thu...Tsra...some severe rapidly increases earlier
as init activity merged with sea breeze. Activity has been
diminishing significantly past hour and expect shld grad
dissipate next few hrs. Expect bulk of overnight to be rain
free.

Prev disc...Latest analysis continues to indicate high pressure
offshore, and troughing inland, while strong ridging continues
aloft. Hot S/SW flow continues across the area and temps are
near 100 degrees for the third consecutive day. See climate
section below for record temperature details.

The high resolution models continue to indicate isolated to
widely scattered showers and thunderstorms developing between
4-6 PM and lasting through 1-2Z inland from the immediate coast
in vicinity of local sea breeze boundaries. If these storms can
overcome the dry subsiding airmass associated with the upper
ridge they may be able to reach severe levels as bulk shear
increases to around 30 kt and MUCAPES reach 2500-3000. Large
surface temp/dewpoint depressions are supportive of strong
downdrafts/damaging wind gusts which would be the main threat
with these storms should they develop.

After 2Z expecting clear to partly cloudy skies overnight. The
gradient is tight enough to sustain a light breeze so not
expecting only isolated lows in the 60s tonight with most
locations in the low 70s and coast mid to upper 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 310 PM Thu...SPC has upgraded the Severe threat for much
of eastern NC to "Slight" Friday. Expecting dry weather to start
the day, then around noon, showers and thunderstorms should
begin to rapidly develop as a positively tilted shortwave trough
and associated surface cold front move into eastern NC. The
storms will become more numerous late in the day and Fri
evening. The storms could reach severe levels with damaging wind
gusts the main threat, through shear will be sufficient for a
few supercells. High will continue above normal in the low to
mid 90s inland and mid to upper 80s beaches.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 230 pm Thu...

Friday night...A compact but relatively strong short wave will
move through late Friday, setting the stage for numerous
showers and thunderstorms Friday evening. Storms may become
severe, as increasing flow aloft will yield deep layer shear
increasing to above 35 kt. Damaging downburst winds will be the
main threat with some of the strongest storms. Because of this,
SPC has a Slight Risk area generally along and west of Highway
17. By around midnight, showers/storms will move offshore and
mainly dry conditions through the overnight.

Saturday...The aforementioned shortwave will be off the NC
coast on Saturday, and will spur weak sfc cyclogenesis offshore.
Some sct showers and thunderstorms will develop across the area
on Sat. Temps held down somewhat by cloud cover and sct precip,
with readings generally in the mid 80s. Sat night is dry with
the spotty diurnal showers or storms weakening by sunset.

Sunday...Secondary shortwave will round base of longwave trough
across Great Lakes region, but not much recovery of moisture
with this system as low/mid level wind field will generally be
westerly, so kept pops in the low chc range at best, with again
best chances interior zones where daytime heating is maximized.
Highs 85-90 inland with low/mid 80s on the coast.

Monday through Thursday...Strong high pressure is progged to
build into the area behind departing cold front early through
the middle of the week bringing dry conditions and seasonable
temperatures and a more comfortable airmass with lower TD's.
Highs will generally be in the mid 80s with lows 60-65, near
climo for early June.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Short Term /through Friday/...
As of 610 PM Thu...Pred VFR conditions expected through the TAF
period. Wdly sct shra/tsra deep inland this evening may briefly
impact a terminal...espcly PGV. Overnight convection shld
diminish. Fri afternoon scattered showers and strong
thunderstorms will develop especially after 18Z as cold front
and short wave approach with better chc of brief impacts at
terminals.

Long Term /Friday night through Tuesday/...
As of 230 pm Thu...A front will through Friday night. Sub-VFR
in numerous thunderstorms Friday evening, tapering off late Fri
night. Scattered storms Sat and Sun. As low levels moisten,
cannot rule out patchy late night/early morning fog or stratus
Saturday or Sunday as well. Dry high pres builds in for Monday
and Tuesday.

&&

.MARINE...
Short Term /through Friday/...
As of 945 PM Thu...No changes with gusty SW winds cont along the
cst. Will be lowering pops nrn tier and inland rivers as
shra/tsra grad diminish rest of the evening.

Prev disc...SCA's are in effect for all of the coastal waters
and the Pamlico Sound through Friday. The pressure gradient will
continue to tighten as a cold front approaches. S/SW winds are
currently 15-20 kt and will increase to 20-25 early this evening
into early Fri. The models decrease winds to 15-20 kt late Fri
morning and early afternoon, then indicate a secondary period of
stronger winds late Fri just ahead of the cold front. Seas 2-4
ft late today will build to 4-7 ft tonight/early Fri and then
briefly subside to 3-5 ft but the wave models build seas back to
4-6 ft late Fri into early Fri evening.

Long Term /Friday night through Tuesday/...
As of 230 pm Thu...A front will move SSE through the marine
area Friday night and off the coast Saturday morning, where it
will slowly dissipate. Weak low develops offshore on Sat with
winds everywhere becoming generally northerly, though remaining
15 kt or less. Small craft seas will continue into Friday
evening in the waters south of Cape Hatteras, with seas
subsiding to 2-4 feet throughout for Saturday through Tuesday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 8 AM EDT Friday for AMZ135.
     Small Craft Advisory until 10 PM EDT Friday for AMZ152-154-156-
     158.
     Small Craft Advisory until 5 AM EDT Friday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...RF/HSA
MARINE...RF/JME/HSA
Hazardous weather outlook, May 30, 3:43 PM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
343 PM EDT Thu May 30 2019

NCZ195-196-199-204-205-311945-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
343 PM EDT Thu May 30 2019

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to numerous strong thunderstorms will be possible late
Friday afternoon into the evening. Damaging wind gusts will be the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-203-311945-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
343 PM EDT Thu May 30 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Isolated strong thunderstorms with gusty winds are possible late
this afternoon into early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to numerous strong thunderstorms will be possible late
Friday afternoon into the evening. Damaging wind gusts will be the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 30, 10:09 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1009 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 ESE BEAUTANCUS        35.08N 77.96W
05/30/2019  M1.00 INCH       DUPLIN             NC   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED NEAR THE
            INTERSECTION OF BEAUTANCUS ROAD AND
            SUMMERLINS CROSS ROAD.

&&

HEDEN
Local storm report, May 30, 10:15 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 NNW BRIDGETON         35.14N 77.03W
05/30/2019                   CRAVEN             NC   UTILITY COMPANY

            TREES DOWN ON WIRES NEAR HIGHWAY 17.

&&

HEDEN
Local storm report, May 30, 10:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1020 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND DMG     2 SSE CALYPSO           35.13N 78.09W
05/30/2019                   DUPLIN             NC   EMERGENCY MNGR

            TREES AND WIRES DOWN ALONG HIGHWAY 403,
            ENOUGH TO CLOSE THE ROAD DOWN.

&&

HEDEN
Local storm report, May 30, 10:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1023 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 NNW BRIDGETON         35.14N 77.03W
05/30/2019                   CRAVEN             NC   UTILITY COMPANY

            TREES DOWN ON WIRES NEAR HIGHWAY 17.

0855 PM     HAIL             5 ESE BEAUTANCUS        35.08N 77.96W
05/30/2019  M1.00 INCH       DUPLIN             NC   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED NEAR THE
            INTERSECTION OF BEAUTANCUS ROAD AND
            SUMMERLINS CROSS ROAD.

0854 PM     TSTM WND DMG     2 SW WISE FORKS         35.20N 77.54W
05/30/2019                   LENOIR             NC   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY. TIME
            AND LOCATION ESTIMATED BY RADAR.

0846 PM     TSTM WND DMG     2 N BEAUTANCUS          35.16N 78.04W
05/30/2019                   DUPLIN             NC   FIRE DEPT/RESCUE

            MORE TREES DOWN ON HIGHWAY 403 NEAR
            BEAUTANCUS ROAD.

0844 PM     TSTM WND DMG     2 SE CALYPSO            35.14N 78.08W
05/30/2019                   DUPLIN             NC   FIRE DEPT/RESCUE

            WHITE OAK BRIDGE ROAD NOT PASSABLE DUE TO
            TREES DOWN.

0843 PM     TSTM WND DMG     2 SSE CALYPSO           35.13N 78.09W
05/30/2019                   DUPLIN             NC   EMERGENCY MNGR

            TREES AND WIRES DOWN ALONG HIGHWAY 403,
            ENOUGH TO CLOSE THE ROAD DOWN.

0842 PM     TSTM WND DMG     FAISON                  35.12N 78.13W
05/30/2019                   DUPLIN             NC   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN FAISON. TREES ON
            HIGHWAYS 117 AND 403.

0829 PM     TSTM WND DMG     1 ENE PINETOWN          35.61N 76.84W
05/30/2019                   BEAUFORT           NC   TRAINED SPOTTER

            SPOTTER REPORTED 1 TREE DOWN AND MEASURED A
            64 MPH GUST ON HIS PERSONAL WEATHER STATION.
            DIME SIZE HAIL WAS ALSO REPORTED.

0755 PM     HAIL             BATH                    35.48N 76.81W
05/30/2019  E1.00 INCH       BEAUFORT           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL IN BATH.

0750 PM     HAIL             2 ENE WASHINGTON PARK   35.54N 77.00W
05/30/2019  E1.00 INCH       BEAUFORT           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 50 MPH WINDS EAST OF
            WASHINGTON.

0717 PM     TSTM WND DMG     FARMVILLE               35.60N 77.59W
05/30/2019                   PITT               NC   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN FARMVILLE.

&&

HEDEN
Local storm report, May 30, 10:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1041 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     PANTEGO                 35.59N 76.66W
05/30/2019                   BEAUFORT           NC   911 CALL CENTER

            TREES AND WIRES DOWN IN THE AREA ALONG WITH
            A LIGHT POLE.

&&

HEDEN
Local storm report, May 30, 10:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1057 PM EDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     KINSTON                 35.27N 77.58W
05/30/2019                   LENOIR             NC   911 CALL CENTER

            TREES AND WIRES DOWN THROUGHOUT THE CITY OF
            KINSTON.

&&

HEDEN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:07 PM EDTSpecial Marine WarningMHX53 min
May 30, 8:11 PM EDTSpecial Weather StatementMHXHyde, Tyrrell64 min
May 30, 8:17 PM EDTSpecial Marine WarningMHX58 min
May 30, 8:28 PM EDTSpecial Weather StatementMHXBeaufort47 min
May 30, 8:36 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Pamlico39 min
May 30, 8:54 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow51 min
May 30, 9:10 PM EDTSpecial Marine WarningMHX35 min
May 30, 9:14 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Pamlico46 min
May 30, 9:26 PM EDTSpecial Marine WarningMHX49 min
May 30, 9:46 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico59 min
May 30, 11:19 PM EDTSpecial Weather StatementMHXCraven41 min
May 31, 2:47 AM EDTSpecial Marine WarningMHX43 min
May 31, 1:48 PM EDTSpecial Weather StatementMHXMartin, Washington42 min
May 31, 1:51 PM EDTSevere Thunderstorm WarningMHXDare24 min
May 31, 1:53 PM EDTSpecial Weather StatementMHXCarteret67 min
May 31, 1:53 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt52 min
May 31, 1:57 PM EDTSpecial Marine WarningMHX33 min
May 31, 2:01 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico44 min
May 31, 2:06 PM EDTSpecial Marine WarningMHX24 min
May 31, 2:11 PM EDTSpecial Weather StatementMHXCraven49 min
May 31, 2:23 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Martin, Washington37 min
May 31, 2:34 PM EDTSpecial Marine WarningMHX26 min
May 31, 2:44 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow46 min
May 31, 2:47 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Pamlico43 min
May 31, 2:59 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Tyrrell, Washington46 min
May 31, 3:03 PM EDTSpecial Marine WarningMHX27 min
May 31, 3:08 PM EDTSpecial Marine WarningMHX67 min
May 31, 3:20 PM EDTSpecial Marine WarningMHX40 min
May 31, 3:24 PM EDTSpecial Marine WarningMHX66 min
May 31, 3:39 PM EDTSpecial Weather StatementMHXGreene66 min
May 31, 3:49 PM EDTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell41 min
May 31, 3:54 PM EDTSevere Thunderstorm WarningMHXCraven, Greene, Lenoir, Pitt52 min
May 31, 4:07 PM EDTSpecial Marine WarningMHX23 min
May 31, 4:16 PM EDTSpecial Marine WarningMHX29 min
May 31, 4:27 PM EDTSpecial Marine WarningMHX63 min
May 31, 4:32 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Martin, Pitt58 min
May 31, 4:34 PM EDTSpecial Weather StatementMHXPamlico41 min
May 31, 4:42 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Hyde, Pamlico, Pitt48 min
May 31, 4:51 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Martin, Pitt39 min
May 31, 5:14 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt46 min
May 31, 5:20 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Martin25 min
May 31, 5:23 PM EDTSpecial Marine WarningMHX37 min
May 31, 5:29 PM EDTSevere Thunderstorm WarningMHXCarteret, Onslow31 min
May 31, 5:30 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico45 min
May 31, 5:32 PM EDTSpecial Marine WarningMHX58 min
May 31, 5:37 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Martin, Washington38 min
May 31, 5:40 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Martin, Pitt, Washington50 min
May 31, 6:01 PM EDTSpecial Marine WarningMHX44 min
May 31, 6:15 PM EDTSpecial Marine WarningMHX16 min
May 31, 6:16 PM EDTSpecial Weather StatementMHXHyde29 min
May 31, 6:22 PM EDTSevere Thunderstorm WarningMHXHyde23 min
May 31, 6:26 PM EDTSpecial Marine WarningMHX49 min
May 31, 6:55 PM EDTSpecial Weather StatementMHXHyde65 min
May 31, 6:56 PM EDTSpecial Weather StatementMHXGreene, Pitt49 min
May 31, 7:00 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde60 min
May 31, 7:03 PM EDTSpecial Marine WarningMHX42 min
May 31, 7:13 PM EDTSevere Thunderstorm WarningMHXDare, Hyde47 min
May 31, 7:18 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Pitt57 min
May 31, 7:36 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt39 min
May 31, 7:40 PM EDTSevere Thunderstorm WarningMHXDare, Hyde50 min
May 31, 7:45 PM EDTTornado WarningMHXCraven, Greene, Lenoir, Pitt45 min
May 31, 7:58 PM EDTSpecial Marine WarningMHX47 min

Nearby

Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.